Why Does Chemotherapy Cause Hair Loss
You might already know that chemotherapy can cause hair loss. For your information, hair loss caused by chemotherapy depends on the type of chemotherapy which is used and the amount prescribed. Hair loss is terrifying thing for most people and it is stated as one of the most feared side-effects from chemotherapy. Why does chemotherapy cause hair loss? Read this review to get more information about the hair loss.
Before answering the question on why does chemotherapy cause hair loss, you might know first what type of hair loss caused by chemotherapy. Chemotherapy can cause widespread hair loss which commonly leads people to suffer from complete baldness. Hair on your face like eyelashes and eyebrows can also suffer from the side effect of chemotherapy. The term of hair loss because of chemotherapy is known as called alopecia totalis. You do not need to worry since the hair loss from chemotherapy is temporary. It means your hair can grow back since all hair follicles are still living. However, it takes time for your hair to grow back. You might need to wait for some months.
Why does chemotherapy cause hair loss? Chemotherapy is treatment for cancer disease. The treatment has the ability to destroy fast multiplying cells. Cancer is included to fast multiplying effect so it is working well to eliminate cancer cells and slow down the spread. When your doctors are applying chemotherapy treatment, it does not work only on cancer cell. The treatment does not focus only on cancer. It is working on cells which are growing quickly in the body. Hair follicles are also included to fast multiplying cells. Due to this reason, the chemical of the treatment also attacks the hair follicles.
For your information, not all people lose their hair because of the treatment. Not all people who experience hair loss suffer from losing all their hair. Every person can face different condition. However, people who are undergoing chemotherapy treatment should expect them to lose their hair. You should prepare your mentality for that. Why does chemotherapy cause hair loss? Chemotherapy is different to radiation therapy where radiation therapy causes hair loss on the spot getting radiated. Radiation therapy also uses higher dosage compared to chemotherapy which can cause permanent hair loss.
Why does chemotherapy cause hair loss? Some drugs used for chemotherapy do not cause complete hair loss. However, it causes your hair to thin to noticeable degree. Other drugs might cause all hair on your head, face, and body to fall out. You do not need to worry since this hair loss is not permanent. Your hair will grow back again but it might be finer and has different color and texture. It happens for a couple months until everything returns to normal again.
When you are thinking on why does chemotherapy cause hair loss, you might want to know how to prevent the hair loss. Hair loss can be prevented or delayed by wearing cold cap. The cap has the function to keep the skin at a temperature of 68 degrees Fahrenheit. The cap should be worn before, during, and after the chemotherapy treatment. It will cause the veins and capillaries to constrict. It will reduce the blood flow to the scalp areas. The cap is helpful to keep a large amount of chemicals from reaching the scalp and affect your hair follicles. Before getting chemotherapy, you might ask for doctor’s advice on what to expect from treatment.